Skip to content

Women's Health

Font Size

Medicines That May Cause Vaginal Symptoms

Many prescription and nonprescription medicines can cause vaginal symptoms. A few examples are:

  • Antibiotics.
  • Birth control pills.
  • Hormone therapy.
  • Chemotherapy for cancer.
  • Vaginal sprays, douches, and spermicides.

Vaginal symptoms may clear up on their own once you stop taking a medicine. A yeast infection can be treated with a vaginal cream, tablet, or suppository.

If you think your vaginal symptoms may be caused by a medicine:

  • Call the doctor who prescribed the medicine to determine whether you should stop taking it or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

ByHealthwise Staff
Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine
Specialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine
Current as ofMarch 12, 2014

WebMD Medical Reference from Healthwise

Last Updated: March 12, 2014
This information is not intended to replace the advice of a doctor. Healthwise disclaims any liability for the decisions you make based on this information.

Today on WebMD

hands on abdomen
Test your knowledge.
womans hand on abdomen
Are you ready for baby?
 
birth control pills
Learn about your options.
insomnia
Is it menopause or something else?
 
Couple with troubles
Article
Bone density illustration
VIDEO
 
Young woman being vaccinated
Slideshow
woman holding hand to ear
Slideshow
 

Send yourself a link to download the app.

Loading ...

Please wait...

This feature is temporarily unavailable. Please try again later.

Thanks!

Now check your email account on your mobile phone to download your new app.

Blood pressure check
Slideshow
mother and daughter talking
Evaluator
 
intimate couple
Article
puppy eating
Slideshow